MAUDE Adverse Event Report: MEDELA LLC BREASTPUMP PNSA STARTER; PUMP, BREAST, POWERED

MEDELA LLC BREASTPUMP PNSA STARTER; PUMP, BREAST, POWERED
Model Number 57081
Health Effect - Clinical Codes Erythema (1840); Irritation (1941); Pain (1994)
Date of Event 05/31/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer indicated that according to the medela breast shield sizing chart, she needs a 30mm breast shield.The customer was sent 30mm breast shields and return of the 24mm breast shields were requested for testing/evaluation.In follow up with a complaint handler on (b)(6) 2018, the customer indicated that the redness and itchiness had spread all over her breast and was painful and itchy at night and that her doctor prescribed medication, which required her to stop breastfeeding; though the medication did not help much.The customer indicated that though she hadn't been pumping much, the 30mm breast shields fit much better and she anticipated using them more, once her skin condition improved.In follow up with a complaint handler on (b)(6) 2018, in response to an inquiry about the possibility of an allergic reaction to the breast shields, the customer indicated that her doctor gave her no such indication.The instructions for use provides instructions for breast shield sizing, including reference to medelabreastshields.Com and referral to a lactation consultant for assistance in choosing the correct size breast shield.Medela is filing this report, which is considered a serious injury as it required medical attention (medication was prescribed).
 
Event or Problem Description
On (b)(6) 2018, the customer alleged to medela (b)(4) that the 24mm breast shields she was using with her pump in style breast pump were too small.The customer alleged that she was having redness, pain and irritation on her nipple when pumping, that it seemed as if the breast shield was scratching her.
 
Additional Manufacturer Narrative
The breast shields were evaluated and passed a visual inspection and met product specifications; no issues were identified.

Brand Name
BREASTPUMP PNSA STARTER
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA LLC
1101 corporate dr
mchenry IL 60050
MDR Report Key7610488
Report Number1419937-2018-00147
Device Sequence Number134530
Product Code HGX
UDI-Device Identifier00020451570815
UDI-Public00020451570815
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K031614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number57081
Device Catalogue Number57081
Device Lot Number10444309
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2018
Initial Date Received by Manufacturer 06/12/2018
Supplement Date Received by Manufacturer06/26/2018
Initial Report FDA Received Date06/18/2018
Supplement Report FDA Received Date07/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;